Posted by: Meldee | 2009-05-19

Stomach problems

I was treated for sinusitis by a doctor (mid April) who prescribed anti-biotics. I suffered from stomach cramps in the mornings during for the duration of the treatment but they disappeared when I finished the course. I suffered more sinusitis pain beginning of May and I went back to the doc who gave me more anti-biotics (Avelon, five day course) and antihistamine tabs. I did not have stomach pains except on the last 2 days of the tablets. I had cramps in the early hours of the morning(I took them when I went to bed). Cramping would occur and then dissappear again without me getting out of bed. Just after I finished my treatment I had severe stomach pains and ended up taking Gaviscon which surprisingly helped me to sleep again. I' ve been having subtle cramps but nothing too much except this past Sunday about 5am. I had excrutiating cramps and I even had diarrhea this time, I must have gone back to the toilet about 4 times until there was nothing to excreet. I remembered that I had Buscopan which I took 2 pills and soon the pain stopped. Last night travelling home from work I had a localised pain on the left side of my tummy, but I was better when I got home but I still didn' t risk eating. Could this be caused by the antibiotics even though I last took them on the 10th?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Meldee
Antibiotics can cause diarrhoea and cramping, although it has been a while since you last used antibiotics. Try taking some probiotics three times a day and see if it improves?
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.